BRUCE ETTINGER, M.D.; ELI WEIL, M.D.; NEILS. MANDEL, Ph.D.; STEPHEN DARLING, Ph.D.
A patient passed kidney stones composed entirely of a mixture of triamterene and a metabolic product of triamterene. Although triamterene has been widely used for more than 15 years, there are no previous reports of triamterene-induced nephrolithiasis.
A 52-year-old woman was referred for passing multiple small urinary stones. She had been treated with reserpine and hydrochlorothiazide for many years because of hypertension and coronary artery disease. Two and one half years before referral, triamterene therapy was added to correct hypokalemia. Eight months before referral the dosage was increased from 300 mg to 350 mg daily, taken in four divided doses.
Learn more about subscription options.
Register Now for a free account.
ETTINGER B, WEIL E, MANDEL N, DARLING S. Triamterene-Induced Nephrolithiasis. Ann Intern Med. 1979;91:745-746. doi: 10.7326/0003-4819-91-5-745
Download citation file:
Published: Ann Intern Med. 1979;91(5):745-746.
Nephrolithiasis, Nephrology, Urological Disorders.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only